1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Forgotten if I took my basal dose

Discussion in 'Type 1 Diabetes' started by HasanG, Jul 13, 2017.

  1. HasanG

    HasanG Type 1 · Member

    Messages:
    22
    Likes Received:
    16
    Trophy Points:
    43
    I am on a split dose of levemir + carb counting with novorapid and I have just had a hypo but I have forgotten if I took my dose of levemir. I should have taken this dose about 6 hours ago. Is it fine if I run without it for 6 hours or should I take a half extra dose?
     
  2. TorqPenderloin

    TorqPenderloin Type 1 · Well-Known Member

    Messages:
    1,599
    Likes Received:
    2,190
    Trophy Points:
    178
    We can't directly answer your question as that's considered medical advice.

    However, IF IT WERE ME (and it's not) I probably wouldn't take a second dose considering the fact that I was dealing with a hypo. As a former Levemir user, it happened on a few occasions were I couldn't remember. My personal mindset is that it's better to be 3 mmol/l too high than too low (but again, that's just me).
     
    • Agree Agree x 2
  3. GrantGam

    GrantGam Type 1 · Well-Known Member

    Messages:
    2,604
    Likes Received:
    1,579
    Trophy Points:
    178
    For future Hasan, if this may happen again - it's best to monitor your BG closely over the hours leading up to your next injection. You can correct with your Novorapid if need be.

    If you double dose your basal then you run the risk of nasty hypos. As @TorqPenderloin, better a little high than too low.

    How's things today?
     
  4. HasanG

    HasanG Type 1 · Member

    Messages:
    22
    Likes Received:
    16
    Trophy Points:
    43
    I am fine, thanks for asking.
    I did not take an extra dose but I had a hypo overnight and woke up at 5.4 mmol/l. I'll probably record when I basal now.
     
    • Friendly Friendly x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook